Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 70, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 13, 2018, 6:41 PM EDT for Guernsey County, Muskingum County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2018, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 13, 2018, 7:41 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 142 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WGUS51 KPBZ 132241
FFWPBZ
OHC059-119-140045-
/O.NEW.KPBZ.FF.W.0070.180813T2241Z-180814T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
641 PM EDT MON AUG 13 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
West central Guernsey County in east central Ohio...
East central Muskingum County in east central Ohio...
* Until 845 PM EDT.
* At 641 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
* Some locations that may experience flooding include...
New Concord... Norwich...
This includes Interstate 70 in Ohio between mile markers 167 and
171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4008 8176 4008 8172 4000 8170 3993 8168
3989 8169 3988 8174 4003 8181
$$
Kramar1 follow-up statement
714
WGUS71 KPBZ 132341
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
741 PM EDT MON AUG 13 2018
OHC059-119-132351-
/O.CAN.KPBZ.FF.W.0070.000000T0000Z-180814T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guernsey OH-Muskingum OH-
741 PM EDT MON AUG 13 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL GUERNSEY AND EAST CENTRAL
MUSKINGUM COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4008 8176 4008 8172 4000 8170 3993 8168
3989 8169 3988 8174 4003 8181
$$
KramarWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:01 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 13, 6:01 PM EDT, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 601 PM EDT Mon Aug 13 2018 .SYNOPSIS... Scattered showers and thunderstorms persist through Tuesday. Dry weather should briefly return Wednesday under high pressure. && .NEAR TERM /THROUGH TUESDAY/... 600pm update...intensity and coverage of showers and storms is weakening as upper low is slowly filling in and drifting eastward. As the cell intensity diminishes, so to do the outflow boundaries, which have been the main forcing mechanism for more intense convection. Have updated the PoPs and temperatures overnight in line with latest hires model guidance. Previous discussion... Slow moving showers and thunderstorms on the back side of the mid level low pressure will decrease in coverage toward dusk. With spokes of energy rounding the cyclone can not rule out a shower during the overnight period across western Pennsylvania and northern West Virginia. High res models depict what in the cool season is a TROWAL setup along lake erie, thankfully all the rain associated with that feature will stay north of our area. Tuesday will be more of the same scattered showers and storms during the peak heating hours. Column moistens up with PWATS pushing 1.6" and storm motion remaining less than 10 knots. Hard to pinpoint any particular area, but high water remains a threat and confidence in coverage precludes a flash flood watch. The good thing regarding Tuesday is jet dynamics won't be as favorable being on the anticyclonic shear side so coverage won't be numerous. Under morning sunshine temperatures will climb early and top our in the lower 80s much like today. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... Once the diurnal trend sets in Tuesday evening showers will dissipate. H5 heights build to 588dm Wednesday, so once any valley fog erodes look for a very warm afternoon. H8 temps approach 16C which corresponds to values in the upper 80s save for the mountains and north of interstate 80. Wednesday will be the only dry day of the week. A digging mid level trough returns moisture /mid and high clouds/ Wednesday night. This should offset fog formation save for the mountains and deeper river valleys. Thursday is a tricky forecast as a baroclinic zone sets up north of Lake Erie with impulses ridging south of it. There will be plenty of moisture to tap for shower and thunderstorm development. Downbursts are possible given delta thete-e values of 20K between 10-20KFT. For now will keep chance pops, largely because atmosphere will be messy with residual outflow boundaries and they are pegging a lot of DCVA pockets. Could see pop numbers increase as we head through the week, but for now, will keep continuity going perhaps a tweak upward over eastern Ohio. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Highlights: - Wet Weather Returns Thursday night - Saturday - Dry Sunday and Monday - Temperatures above normal GEFS/EPS have a good handle on the late week weather system, but diverge on arrival of the next system just beyond day 7. Surface cold front has been pushed back 12 hours from the forecast late last week. It will be crossing Thursday night into Friday. With this timing, potential for severe weather is very low. There will be plenty of clouds not to mention best upper level dynamics cross through the Great Lakes. GEFS has over a 60% probability of greater than 0.01" of rain which is in lock step with forecast, so may tweak pops a smudge higher given increased confidence. After the front crosses Friday morning, mid level trough remains over the region allowing impulses to cross in northwest flow. Will keep chance pops given cooling aloft interacting with daytime heating. A transitory ridge arrives Sunday and Monday allowing dry weather. H8 temps don't move much over the next seven days, so daytime will be in the lower to mid 80s && .AVIATION /22Z MONDAY THROUGH SATURDAY/... Showers and thunderstorms will weaken by 22-24Z as we lose the daytime heating and most of the area is worked over. VFR weather should return area wide by 0Z before MVFR fog develops across airports that experienced a shower this afternoon between 8-14Z. More of the same Tuesday, however there won't be as much coverage with the upper level low pressure off to the east. Best chance of for showers would be north of I80 and terminals in western Pennsylvania. Still don't think if confidence exists to include VC at this time. Winds will be less than 10kts the duration of the forecast. OUTLOOK... Patchy overnight fog is again possible where rain falls and skies can clear. Sub VFR weather is possible Thursday evening into Friday morning with a cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...Flash Flood Watch until 10 PM EDT this evening for MDZ001. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 13, 3:08 AM EDT, 15 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 308 AM EDT Mon Aug 13 2018 MDZ001-OHZ050-059-069-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001>004-012-021-509>514-140715- Garrett-Jefferson-Belmont-Monroe-Mercer-Venango-Forest-Lawrence- Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 308 AM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Scattered to numerous slow moving showers and thunderstorms are expected today. Locally heavy rain could result in isolated flooding, especially in the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048-049-057-058-068-140715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey- Noble- 308 AM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 13, 4:53 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RICES LANDING 39.95N 79.99W
08/13/2018 GREENE PA BROADCAST MEDIA
SEVERAL TREES UPROOTED
&&
EVENT NUMBER PBZ1803376
98Local storm report, Aug 13, 5:26 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TSTM WND DMG 1 NW RACHELWOOD 40.30N 79.12W
08/13/2018 WESTMORELAND PA 911 CALL CENTER
TREE DOWN ON ROSS MOUNTAIN PARK RD.
0130 PM HAIL INDIANOLA 40.57N 79.86W
08/13/2018 M1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0339 PM TSTM WND DMG 1 NE NEW CUMBERLAND 40.51N 80.60W
08/13/2018 HANCOCK WV DEPT OF HIGHWAYS
TREE DOWN ON MAYHEW RD
&&
EVENT NUMBER PBZ1803377
EVENT NUMBER PBZ1803378
EVENT NUMBER PBZ1803379
JDLocal storm report, Aug 13, 5:42 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD RIVESVILLE 39.53N 80.12W
08/13/2018 MARION WV 911 CALL CENTER
FLOODING ALONG 1ST ST AS PHARAOH RUN AND RAINFALL EXIT
INTO THE MONONGAHELA RIVER.
&&
EVENT NUMBER PBZ1803380
JDSpecial weather statement, Aug 13, 5:43 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
543 PM EDT MON AUG 13 2018
OHZ058-132215-
Guernsey-
543 PM EDT MON AUG 13 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT NORTHEASTERN GUERNSEY COUNTY...
At 543 PM EDT, a strong thunderstorm was located 7 miles southwest of
Freeport, moving south at 10 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Antrim... Salt Fork State Park...
This includes Interstate 70 in Ohio between mile markers 189 and
194.
LAT...LON 4017 8142 4015 8129 4004 8130 4002 8139
4007 8148
TIME...MOT...LOC 2143Z 012DEG 7KT 4013 8136
KramarSpecial weather statement, Aug 13, 6:00 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 600 PM EDT MON AUG 13 2018 OHZ057-058-132230- Guernsey-Muskingum- 600 PM EDT MON AUG 13 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT WEST CENTRAL GUERNSEY AND EAST CENTRAL MUSKINGUM COUNTIES... At 600 PM EDT, a strong thunderstorm was located over New Concord, or 7 miles west of Cambridge, moving south at 10 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... New Concord... This includes Interstate 70 in Ohio between mile markers 168 and 174. LAT...LON 4006 8180 4008 8169 3994 8163 3991 8177 TIME...MOT...LOC 2200Z 002DEG 8KT 4003 8173 Kramar
Local storm report, Aug 13, 6:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 ESE EAST SHORE COTTAG 40.34N 81.16W
08/13/2018 M1.00 INCH HARRISON OH PUBLIC
&&
EVENT NUMBER PBZ1803381
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:46 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 29 min |
| Aug 13, 3:28 PM EDT | Special Weather Statement | PBZ | Guernsey | 32 min |
| Aug 13, 3:33 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 27 min |
| Aug 13, 3:37 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 23 min |
| Aug 13, 4:10 PM EDT | Special Weather Statement | PBZ | Harrison | 35 min |
| Aug 13, 4:12 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 48 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Harrison, Tuscarawas | 48 min |
| Aug 13, 5:43 PM EDT | Special Weather Statement | PBZ | Guernsey | 32 min |
| Aug 13, 6:00 PM EDT | Special Weather Statement | PBZ | Guernsey | 30 min |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.